Alert archive / Pennsylvania / Tornado Warnings in 2015

Tornado Warning 11, NWS Pittsburgh, PA

June 27, 2015Butler County, Pennsylvania

NWS Pittsburgh, PA issued this tornado warning at Jun 27, 2015, 5:15 PM EDT for Butler County, Pennsylvania. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2015, 5:15 PM EDT (21:15 UTC)
Expired
Jun 27, 2015, 5:30 PM EDT
In force
15 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Butler County, PA

The radar

The Pittsburgh radar (KPBZ), 36 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WFUS51 KPBZ 272115
TORPBZ
PAC019-272130-
/O.NEW.KPBZ.TO.W.0011.150627T2115Z-150627T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EDT SAT JUN 27 2015

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...

* UNTIL 530 PM EDT
    
* AT 515 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER EVANS CITY...OR 7 MILES NORTHEAST OF
  CRANBERRY...MOVING NORTHEAST AT 30 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  BUTLER...HOMEACRE-LYNDORA...SHANOR-NORTHVUE...MERIDIAN...MEADOWOOD
  AND OAK HILLS AROUND 530 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE EAST
BUTLER...CONNOQUENESSING...CALLERY AND NIXON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH. 

&&

LAT...LON 4072 8005 4077 8011 4097 7993 4080 7972
TIME...MOT...LOC 2115Z 227DEG 24KT 4077 8003 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

07
1 follow-up statement
432 
WWUS51 KPBZ 272125
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
525 PM EDT SAT JUN 27 2015

PAC019-272135-
/O.EXP.KPBZ.TO.W.0011.000000T0000Z-150627T2130Z/
BUTLER PA-
525 PM EDT SAT JUN 27 2015

...THE TORNADO WARNING FOR SOUTHERN BUTLER COUNTY WILL EXPIRE AT 530
PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4072 8005 4077 8011 4097 7993 4080 7972
TIME...MOT...LOC 2123Z 227DEG 24KT 4077 8003 

$$

07

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 27, 5:03 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 27, 5:03 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT SAT JUN 27 2015

.SYNOPSIS...
SHOWERS AND COOL CONDITIONS WILL CONTINUE AS A PERSISTENT TROUGH
OF LOW PRESSURE DEVELOPS OVER THE REGION.

&&

.NEAR TERM /THROUGH SUNDAY/...
UPDATE WAS ISSUED TO LOSE THE FLOOD WATCH FOR ALL BUT THE I 80
CORRIDOR.

SHOWERS...AND ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVE AS AN
OCCLUDING/COLD FRONT CROSSES THE REGION. A SLIGHT SEVERE
RISK...INCLUDING POTENTIAL FOR SOME ISOLATED WEAK TORNADOES WILL
CONTINUE GIVEN THE HIGHLY SHEAR ENVIRONMENT ON THE EASTERN FLANK
OF THE DEEP LOW OVER OHIO. MUCH COOLER TEMPS AND DRIER AIR WILL
FOLLOW FRONTAL PASSAGE...ALTHOUGH MID LEVEL MOISTURE WRAPPING
AROUND THE LOW AND LOWER CONVECTIVE THRESHOLDS WILL SUPPORT
ADDITIONAL LIGHT SHOWERS THROUGH SUNDAY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
THE UPPER LOW WILL CONTINUE TO TRUDGE OFF TO THE NORTH AND EAST
SUNDAY NIGHT. THIS ALONG WITH DIURNAL STABILIZATION WILL ALLOW
REMAINING SHRA TO END. TRANSIENT AND SMALL MIDLEVEL AND SURFACE
RIDGING WILL KEEP THE CWA MOSTLY DRY LATER SUNDAY NIGHT AND MONDAY
MORNING.

YET ANOTHER SHORTWAVE WILL DIG INTO THE WESTERN GREAT LAKES BY
MONDAY AFTERNOON...WITH A SURFACE LOW PASSING NEAR DETRIOT BY 12Z
TUESDAY. THE NAM APPEARS TO BE A STRONG AND FAST OUTLIER AS
COMPARED TO THE GFS AND ECMWF. WITH THE LESS DYNAMIC SYSTEM AND
LOWER MOISTURE AVAILABILITY (PWATS BELOW 1.5 INCHES)...THE SYSTEM
WILL NOT BE ABLE TO MANAGE RAINFALL AMOUNTS SIMILAR TO TODAY.
SLOWED POPS A BIT MONDAY AFTERNOON...BUT WILL MAINTAIN LIKELY
VALUES FOR MONDAY NIGHT. THINK QPF FROM THIS SYSTEM WILL REMAIN
BELOW 0.5 INCH IN GENERAL. TIMING OF SYSTEM IS NOT FAVORABLE FOR
SEVERE WEATHER...DESPITE THE STRONG FLOW PATTERN.

THIS SYSTEM PULLS AWAY BY TUESDAY MORNING...BUT EXPECT THREAT OF
SHRA AND A FEW TSRA TO CONTINUE THROUGH THE DAY...ESPECIALLY IN
THE AFTERNOON AS LOW LEVEL LAPSE RATES STEEPEN.

AFTER THE COOL TEMPERATURES SUNDAY...VALUES REBOUND TOWARDS
SEASONABLE LEVELS MONDAY AFTERNOON. MORE ABUNDANT CLOUDS TUESDAY
WILL COOL VALUES A FEW DEGREES FOR AFTERNOON HIGHS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODEL GUIDANCE FAVORS INCREASED RIDGING IN THE WEST WITH
DOWNSTREAM DEEPENING TROUGHING ACROSS THE GREAT LAKES. THIS WILL
LIKELY KEEP THINGS FAIRLY ACTIVE AND WET OVER THE CWA...WITH
TEMPERATURES LIKELY TO REMAIN BELOW NORMAL. MONDAY NIGHT INTO
TUESDAY SEES THE BEST SHOT AT WIDESPREAD RAIN SHOWERS ACROSS THE
AREA.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
RESTRICTIONS ARE LIKELY THROUGH THE REST OF THE WEEKEND WITH
PASSAGE OF A STRONG LOW PRESSURE SYSTEM.

.OUTLOOK.../SUNDAY NIGHT THROUGH THURSDAY/...
AN APPROACHING COLD FRONT MAY CAUSE POSSIBLE RESTRICTIONS WITH
RAIN MONDAY AND TUESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR PAZ007>009-013-015-016.
WV...NONE.

&&

15
Hazardous weather outlook, Jun 27, 5:08 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 PM EDT SAT JUN 27 2015

PAZ007>009-013-015-016-282115-
MERCER-VENANGO-FOREST-LAWRENCE-CLARION-JEFFERSON PA-
508 PM EDT SAT JUN 27 2015

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION...THERE IS A SLIGHT RISK FOR DAMAGING WIND GUSTS AND
ISOLATED WEAK TORNADOES THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-PAZ014-020>023-029-031-073>076-WVZ001>004-012-021>023-041-
282115-
GARRETT-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
508 PM EDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

IN ADDITION...THERE IS A SLIGHT RISK FOR DAMAGING WIND GUSTS AND
ISOLATED WEAK TORNADOES THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ039>041-048>050-057>059-068-069-282115-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
508 PM EDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

15

In the hours before

Local storm report, Jun 27, 12:37 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1237 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     NON-TSTM WND DMG ELLWOOD CITY            40.86N  80.28W
06/27/2015                   LAWRENCE           PA   911 CALL CENTER

            TREE DOWN ONTO VEHICLE ON WAMPUM AVENUE...AS A RESULT
            OF SATURATED SOILS AND WIND GUSTS 25-30MPH IN THE AREA.

&&

EVENT NUMBER PBZ1502028

TAX
Local storm report, Jun 27, 12:41 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1241 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     NON-TSTM WND DMG 1 WSW GRAHMS            41.05N  80.33W
06/27/2015                   LAWRENCE           PA   911 CALL CENTER

            SEVERAL TREES HAVE BEEN REPORTED DOWN IN THE NESHANNOCK
            TOWNSHIP AREA...AS A RESULT OF SATURATED SOILS AND WIND
            GUSTS OF 25-30MPH IN THE AREA.

&&

EVENT NUMBER PBZ1502029

TAX
Special weather statement, Jun 27, 1:50 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
150 PM EDT SAT JUN 27 2015

OHZ058-059-068-271815-
GUERNSEY-NOBLE-BELMONT-
150 PM EDT SAT JUN 27 2015

...A HEAVY SHOWER WILL AFFECT NORTHEASTERN NOBLE...SOUTHEASTERN
GUERNSEY AND WESTERN BELMONT COUNTIES...

AT 150 PM EDT...A HEAVY SHOWER WAS 9 MILES SOUTHWEST OF
BARNESVILLE... MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS SHOWER.

LOCATIONS IMPACTED INCLUDE...
BARNESVILLE...BETHESDA...FLUSHING...QUAKER CITY...BELMONT...
HOLLOWAY...MORRISTOWN...SALESVILLE...SOMERTON...FAIRVIEW...
BATESVILLE...BARKCAMP STATE PARK AND PIEDMONT LAKE.

THIS INCLUDES  INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 197 AND
211.

THIS SHOWER MAY INTENSIFY INTO A STRONGER THUNDERSTORM...SO BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4017 8111 4017 8109 3995 8090 3987 8129
      3987 8131 3986 8132 3985 8137 3995 8143
TIME...MOT...LOC 1750Z 236DEG 24KT 3992 8133

CL
Local storm report, Jun 27, 2:49 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT SAT JUN 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HEAVY RAIN       MONESSEN                40.15N 79.88W
06/27/2015  M1.26 INCH       WESTMORELAND       PA   TRAINED SPOTTER

            SINCE 5AM

&&

NWS PITTSBURGH PA
IRIS SYSTEM
Local storm report, Jun 27, 3:15 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EDT SAT JUN 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       SHARPSVILLE             41.26N 80.48W
06/27/2015  M3.00 INCH       MERCER             PA   TRAINED SPOTTER

            SINCE LAST NIGHT

&&

NWS PITTSBURGH PA
IRIS SYSTEM
Local storm report, Jun 27, 3:37 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT SAT JUN 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HEAVY RAIN       FALLS CREEK             41.14N 78.81W
06/27/2015  E1.00 INCH       JEFFERSON          PA   PUBLIC

            SINCE 8AM

&&

NWS PITTSBURGH PA
IRIS SYSTEM

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:29 PM EDTAreal Flood AdvisoryPBZAllegheny, Beaver, Butler, Lawrence, Westmoreland3 hr
Jun 27, 5:01 PM EDTTornado WarningPBZAllegheny, Armstrong, Butler14 min
Jun 27, 6:43 PM EDTAreal Flood AdvisoryPBZLawrence5 hr
Jun 27, 6:43 PM EDTFlash Flood WarningPBZAllegheny3 hr
Jun 27, 7:11 PM EDTAreal Flood AdvisoryPBZWestmoreland3 hr
Jun 27, 7:58 PM EDTAreal Flood AdvisoryPBZButler2 hr

Nearby

Tornado Warnings in Pennsylvania, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.